Tennessee, 2016Drought in Tennessee, September 13 to 30, 2016
September 13 to 30, 2016 · NWS HUN · 1 event in 1 county or zone
Drought Conditions worsen during the month of September.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought Conditions worsen during the month of September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 12, 11:31 PM CST, 29 minutes earlier.
Area forecast discussion, Sep 12, 11:31 PM CST, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Huntsville AL
1231 AM CDT TUE SEP 13 2016
.UPDATE...
For 06Z TAFs.
&&
.DISCUSSION...
(Issued 816 PM CDT MON SEP 12 2016)
Will be amending the forecast shortly to keep in a mention of a
slight chance pop for shra/tsra mainly south of the Tennessee river
until around 03z. A weak warm front continues to move north through
the forecast area tonight, with slowly increasing dewpoints expected
along and south of the boundary. At 01z, widely scattered/scattered
shra/tsra were continuing along/south of the boundary across Cullman
and into Southern Morgan and Marshall counties. Expect the shra/tsra
in these areas to slowly weaken/dissipate with time. Most of the
forecast area should become at least partly cloudy overnight. Have
made little changes otherwise to the going forecast.
TT
&&
.AVIATION...
For 06Z TAFs: Will continue with VFR conditions throughout the
forecast period. Will keep in a VCTS at both HSV and MSL from 18z
until around the 01z-02z time frame.
TT
&&
.HUN Watches/Warnings/Advisories...
AL...NONE.
TN...NONE.
&&
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Sep 12, 8:47 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
947 PM CDT MON SEP 12 2016
ALZ001>010-016-TNZ076-096-097-131000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
947 PM CDT MON SEP 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AN ADDITIONAL CHANCE FOR THUNDERSTORMS IS EXPECTED TUESDAY THROUGH
THURSDAY, ESPECIALLY IN NORTHEASTERN ALABAMA AND SOUTHERN MIDDLE
TENNESSEE. A FEW STORMS COULD BE STRONG PRODUCING WIND GUSTS UP TO
50 MPH AND FREQUENT LIGHTNING.
THIS WILL BE FOLLOWED BY ANOTHER PERIOD OF WARM AND DRY CONDITIONS,
BEFORE AN APPROACHING FRONTAL BOUNDARY INCREASES THUNDERSTORM
CHANCES THIS WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
Drought, Franklin
- When
- September 13, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.155, -86.092 (the zone’s center; the record gives no point)
Extreme Drought (D3) conditions present in Franklin County, TN.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Florida, September 13, 2016$45,000 · EF0 · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 13, 201655 kt wind · 13 events
- Flash Flood and Flooding in Missouri, September 13 to 14, 201613 events
- Frost and Freeze in Montana, September 13, 201611 events
- Tropical Storm and Flood in Florida, September 13 to 15, 201650 kt wind · 8 events
- Drought in Oklahoma, September 13 to 30, 20167 events
- Drought in Rhode Island, September 13 to 30, 20167 events
- Flash Flooding and Hail in Kansas, September 13, 20160.75 in hail · 3 events
- Drought in Texas, September 13 to 26, 20162 events
- Drought in Massachusetts, September 13 to 30, 20162 events
- Drought in Connecticut, September 13 to 30, 20162 events
- Flooding in Puerto Rico, September 13, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660216.